Information for patients

Categories

You can filter the research news achive by selecting one or multiple categories from the following list.















  Show all news

 

28 July 2015

Long-term testosterone treatment with different testosterone preparations

Long-term testosterone treatment with different testosterone preparations

- provocative results on diagnosis and adherence

Due to lack of consistent clear-cut guidelines for diagnosis and treatment of testosterone deficiency, there is a lot of confusion among both health professionals and suffering men. The multiple different testosterone preparations available further add to the complexity of testosterone treatment.

This editorial presents the intriguing results from a notable study that analyzed effects of testosterone therapy with seven different testosterone preparations, in symptomatic men who had previously been denied treatment because of "normal" baseline testosterone levels. The results are quite provocative and highlight several important practical issues relating to diagnosis and treatment of hypogonadism…

20 July 2015

Risk of Blood Clots in Men Receiving Testosterone Therapy

Risk of Blood Clots in Men Receiving Testosterone Therapy

Venous thromboembolism is a blood clot that forms in a vein deep inside a part of the body; it mainly affects the large veins in the lower leg and thigh.

Blood clot formation (venous thromboembolism) has been suggested to be one main risk with testosterone replacement therapy. In 2014, both the US Food and Drug Administration (FDA) and Health Canada implemented a requirement for manufacturers to add a warning about the potential risks of venous thromboembolism and deep vein thrombosis to the label of all testosterone products.

However, to date no comparative studies examining an association between testosterone replacement therapy and venous thromboembolism have been reported. Here we report the results of a recent case-control study – published July 20, 2015 - that specifically examined the risk of venous thromboembolism associated with testosterone therapy in middle-aged and older men.

Last updated: 2018
L.ZA.MKT.GM.10.2016.1381